Advertisement -- Learn more about ads on this site.


    MERESGED   13,354
SparkPoints
10,000-14,999 SparkPoints
 
 

Birth control makes you fat? (boys stay away unless you can handle estrogeny rants)


Thursday, November 01, 2012

Weight loss history:
June 2010: 255 lbs
March 2011: 232 lbs - birth control started
March 2012: 192 lbs
March 2012 - change doctors, birth control booster, sudden plateau in weight loss....
October 2012: 222 LBS????

Ladies, those of you who have been in the position to pick life-changing drugs - be it birth control, fertility meds, or any others...do you ever take those pesky little side effect warnings seriously??? I never have, and never even had issues. I've simply never had side effects to medicines, other than those that make you sleepy!

Depo, the shot I've been on, apparently work by INCREASING YOUR APPETITE???? Who would have known! For the last 6 months I've been starving all the time, and noticed that I can't stop eating. Even when I plan out my meals for the day and count my calories, an hour later I'm starving and reaching for no no foods.

Today I finally bit the bullet and met with an OB/GYN. She was amazing! She was able to talk to me about every symptom and all kinds of problems I've been having. From stress at work to lethargic attitudes towards working out, they can all be pointed at this stupid shot I've been on!

Thank GOD I went in! I'm on a new form finally. It might take a month or three for this depo to cycle out, but hopefully I'll be back to normal soon!
SHARE
  Member Comments About This Blog Post:

JULIENMM 11/4/2012 1:55PM

    Glad you found an answer to your problem. Yeay!!!!!!

Report Inappropriate Comment
FATTOFIT56 11/3/2012 3:13PM

    Maggie, I am glad that now you have a better idea of what has been causing you to have such difficulties in ditching the weight. Hope this new form of birth control works well for you.

Report Inappropriate Comment
SHERREE66 11/2/2012 5:33PM

    Interesting. A little over a month ago I went off my hormone type birth control. My doctor wanted me to let my body start going through the "change". I'm 46 so it should be right around the corner. I'm hoping that weight loss may get a little easier until then.

I hope your new birth control works well for you. emoticon

Report Inappropriate Comment
BRENJET 11/2/2012 3:58PM

    Ugh! Thank goodness your doc is setting everything up for you to understand what happened and to make those changes. It's all downhill from here girlie!!! Hooray!

emoticon

Report Inappropriate Comment
KIKA07DK 11/2/2012 2:06PM

    emoticon

Report Inappropriate Comment
BUSYMOM911 11/2/2012 12:48AM

    I was on depo for 4 years and never noticed that it warned to expect a five pound weight gain per year. Had I read it, I might have watched my weight closer.

Report Inappropriate Comment
SOARINGPHOENIX 11/1/2012 9:52PM

    hi i had hunger issues for months and my weight is finally going back down after fighting with doctors to listen to me. I am on mirena since the shot is a no no since you do gain weight with it that is what my ob gyn told me over 2 years ago when we first met. Mine is a man but he is very understanding.

Report Inappropriate Comment
WINNINGBATTLE 11/1/2012 9:09PM

    emoticon

Report Inappropriate Comment
NATPLUMMER 11/1/2012 8:31PM

    emoticon

Report Inappropriate Comment
CANES4EVER63 11/1/2012 8:02PM

    Yes, the pill can DEFINITELY influence your hormones and CAN cause weight gain. All those side effects listed are true. Will they affect 100% of the people? No. Do most people get at least one of the side effects? Yes. I'm glad that your new ob/gyn is awesome though!

Report Inappropriate Comment
MERESGED 11/1/2012 8:01PM

    Ha ha ha! That it would, but thankfully it's not that!

Report Inappropriate Comment
EFFIEANNIE 11/1/2012 7:57PM

    Wow, interesting that you have had such problems. I am not surprised though- messing with hormones can have side effects. My first thought when I saw your title was - birth control makes you fat~~ pregnancy makes you fatter!

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by MERESGED